Format

Send to

Choose Destination
See comment in PubMed Commons below
Postgrad Med J. 1994 Dec;70(830):921-3.

Toxic megacolon complicating chemotherapy for acute myeloid leukaemia.

Author information

1
Department of Haematology, Northern General Hospital, Sheffield, UK.

Abstract

A 43 year old woman in remission from acute myeloid leukaemia developed abdominal pain, severe melaena, diarrhoea and gram-negative septicaemia whilst severely pancytopenic following consolidation chemotherapy. Subsequently, serial abdominal X-rays showed a progressive toxic megacolon. Conservative management was attempted but, because of radiological evidence of increasing colonic dilatation and incipient perforation, an emergency defunctioning colostomy was performed. The patient recovered and 2 months later the caecostomy was reversed and a right hemicolectomy performed. This first described case of toxic megacolon following leukaemia treatment is compared with three previously described cases following cytotoxic chemotherapy for other conditions.

PMID:
7870642
PMCID:
PMC2398035
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center